MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES KII OPTICAL ACCESS SYSTEM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES KII OPTICAL ACCESS SYSTEM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CTR73
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical for evaluation.A follow-up report will be sent upon completion of investigation.
 
Event or Problem Description
Procedure performed: thoracic procedure with wedge resection.Event description: model #: ctr73.Lot #: unk.The procedure was a thoracic procedure with wedge resection.The surgeon inserted the trocar with excessive force.The cannula broke but was not noticed until the end.The procedure was completed with broken trocar, and the surgeon did not know the trocar was broken until he put a camera in at the end.The trocar broke in one piece.The broken piece was retrieved from the patient.Additional information obtained from account manager via email on (b)(6)2025: there was difficulty during insertion, because the surgeon did not rotate the trocar.He simply used blunt downward force in a very narrow space.The trocar was not used with a robot.The obturator was inserted in the cannula at the same time of the incident.Intervention: completed procedure with broken trocar, the surgeon did not know the trocar was broken until he put a camera in at the end.Patient status: patient is ok.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed the complainant¿s experience of a cannula shaft fracture.The cannula wall thickness near the fracture location was measured and did not meet specifications.Based on the condition of the returned unit and the description of the event, it is likely that the reported event may have occurred during insertion as the customer did not rotate the trocar when inserting.It is likely that the cannula shaft fracture was more susceptible to fracture.However, the exact root cause could not be determined.Applied medical has performed a historical trend analysis and review of production records and no trends were identified.
 
Event or Problem Description
Procedure performed: thoracic procedure with wedge resection.Event description: model #: ctr73.Lot #: unk.The procedure was a thoracic procedure with wedge resection.The surgeon inserted the trocar with excessive force.The cannula broke but was not noticed until the end.The procedure was completed with broken trocar, and the surgeon did not know the trocar was broken until he put a camera in at the end.The trocar broke in one piece.The broken piece was retrieved from the patient.Additional information obtained from account manager via email on 27jan2025: there was difficulty during insertion, because the surgeon did not rotate the trocar.He simply used blunt downward force in a very narrow space.The trocar was not used with a robot.The obturator was inserted in the cannula at the same time of the incident.Intervention: completed procedure with broken trocar, the surgeon did not know the trocar was broken until he put a camera in at the end.Patient status: patient is ok.

Brand Name
KII OPTICAL ACCESS SYSTEM
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key21322692
Report Number2027111-2025-00344
Device Sequence Number15574601
Product Code GCJ
UDI-Device Identifier00607915123680
UDI-Public(01)00607915123680
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K060096
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCTR73
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/06/2025
Supplement Report FDA Received Date09/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown